Alert archive / Illinois / Winter Storm Warnings in 2015
Winter Storm Warning 4, NWS Lincoln, IL
NWS Lincoln, IL issued this winter storm warning at Feb 20, 2015, 2:42 PM CST for 25 counties in Illinois. It took effect at Feb 20, 2015, 6:00 PM CST. It was in force for 15 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 20, 2015, 2:42 PM CST (20:42 UTC)
- In effect from
- Feb 20, 2015, 6:00 PM CST
- Expired
- Feb 21, 2015, 9:26 AM CST
- In force
- 15 hr
- Issued by
- NWS Lincoln, IL
All 25 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Scott County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 84 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 9:15 PM CST | FREEZING RAIN 0 | Sumner, IL | SLEET AND A GLAZE OF FREEZING RAIN HAVE COVERED CAR WINDOWS. |
| Feb 20, 10:00 PM CST | SNOW 1.7 | Petersburg, IL | SNOWFALL THIS EVENING SO FAR...STILL SNOWING...SWOP REPORT. |
| Feb 20, 11:00 PM CST | SNOW 2 | Sullivan, IL | SNOWFALL THIS EVENING SO FAR. SNOW HAS CHANGED OVER TO FREEZING DRIZZLE. SWOP REPORT. |
| Feb 20, 11:00 PM CST | SNOW 4 | Macon, IL | SNOWFALL THIS EVENING SO FAR...STILL SNOWING. |
| Feb 20, 11:30 PM CST | SNOW 5.3 | 2 S Decatur, IL | SNOWFALL THIS EVENING SO FAR REPORTED FROM WAND-TV...SNOW STARTED MIXING WITH SLEET AT OBSERVATION. |
| Feb 20, 11:30 PM CST | HEAVY SNOW 7.5 | Riverton, IL | SNOWFALL THIS EVENING SO FAR...STILL SNOWING...SWOP REPORT. |
| Feb 20, 11:43 PM CST | HEAVY SNOW 7.3 | 2 Ne Springfield, IL | SNOWFALL THIS EVENING SO FAR...STILL SNOWING. |
| Feb 21, 12:00 AM CST | SNOW 1.4 | 2 N Homer, IL | SNOWFALL ON FRIDAY...STILL SNOWING...SWOP REPORT. |
| Feb 21, 12:00 AM CST | SNOW 1.7 | Lincoln, IL | SNOWFALL THE PAST 6 HOURS AT NWS-LINCOLN...STILL SNOWING. |
| Feb 21, 12:00 AM CST | SNOW 3 | Broadlands, IL | |
| Feb 21, 12:00 AM CST | HEAVY SNOW 8.9 | Capital Airport, IL | SNOWFALL THE PAST 6 HOURS...STILL SNOWING. |
| Feb 21, 12:30 AM CST | SNOW 2.6 | Se Urbana, IL | REPORT VIA TWITTER. |
| Feb 21, 12:30 AM CST | SNOW 5.6 | Springfield, IL | SNOWFALL THE PAST SINCE FRIDAY EVENING...STILL SNOWING...SWOP REPORT. |
| Feb 21, 2:30 AM CST | SNOW 5 | 9 Se Champaign, IL | |
| Feb 21, 3:00 AM CST | HEAVY SNOW 6.8 | 2 Sw Springfield, IL | |
| Feb 21, 3:10 AM CST | HEAVY SNOW 7 | Jacksonville, IL | REPORT RECEIVED VIA TWITTER |
| Feb 21, 4:19 AM CST | SNOW 3.9 | Ogden, IL | LIGHT SNOW CONTINUES TO FALL. |
| Feb 21, 6:00 AM CST | SNOW 2.8 | Lincoln, IL | |
| Feb 21, 6:05 AM CST | HEAVY SNOW 11.8 | Springfield, IL | LIGHT SNOW FALLING. |
| Feb 21, 6:25 AM CST | HEAVY SNOW 6 | Mount Pulaski, IL | |
| Feb 21, 6:30 AM CST | FREEZING RAIN 0.25 | Clay City, IL | STORM TOTAL |
| Feb 21, 6:30 AM CST | SNOW 4 | Danville, IL | |
| Feb 21, 6:45 AM CST | HEAVY SNOW 6 | 3 Nne Monticello, IL | |
| Feb 21, 6:50 AM CST | HEAVY SNOW 7 | 1 W Arthur, IL | |
| Feb 21, 6:52 AM CST | SNOW 3 | Windsor, IL | |
| Feb 21, 6:58 AM CST | SNOW 4 | Loami, IL | |
| Feb 21, 7:00 AM CST | FREEZING RAIN 0.1 | S Flora, IL | SWOP REPORT. ICE BUILDUP FROM SLEET AND FREEZING RAIN OVERNIGHT, APPROXIMATELY .10 TO .15 INCHES |
| Feb 21, 7:00 AM CST | SNOW 1.2 | 1 W Lawrenceville, IL | |
| Feb 21, 7:00 AM CST | SNOW 1.5 | New Holland, IL | |
| Feb 21, 7:00 AM CST | SNOW 1.6 | 7 W Atlanta, IL | |
| Feb 21, 7:00 AM CST | SNOW 2 | Effingham, IL | MIXTURE OF SNOW, FREEZING RAIN, AND SLEET. SWOP REPORT |
| Feb 21, 7:00 AM CST | SNOW 2.4 | 3 Sse Henning, IL | |
| Feb 21, 7:00 AM CST | SNOW 2.5 | Ne Watson, IL | SWOP REPORT. |
| Feb 21, 7:00 AM CST | SNOW 3 | Lincoln, IL | |
| Feb 21, 7:00 AM CST | SNOW 3.2 | 3 Wsw Mansfield, IL | |
| Feb 21, 7:00 AM CST | SNOW 3.4 | Lincoln, IL | |
| Feb 21, 7:00 AM CST | SNOW 3.8 | 2 N Homer, IL | SNOW STILL FALLING AT OBSERVATION |
| Feb 21, 7:00 AM CST | SNOW 4 | 2 Nnw Champaign, IL | |
| Feb 21, 7:00 AM CST | SNOW 4 | Auburn, IL | |
| Feb 21, 7:00 AM CST | SNOW 4.1 | Sidney, IL | |
| Feb 21, 7:00 AM CST | SNOW 4.2 | 3 W Edinburg, IL | |
| Feb 21, 7:00 AM CST | SNOW 4.3 | 6 S Springfield, IL | |
| Feb 21, 7:00 AM CST | SNOW 4.4 | 4 Ese Urbana, IL | |
| Feb 21, 7:00 AM CST | SNOW 4.8 | Taylorville, IL | |
| Feb 21, 7:00 AM CST | SNOW 4.8 | Urbana, IL | |
| Feb 21, 7:00 AM CST | SNOW 5.5 | 1 Ssw Champaign, IL | |
| Feb 21, 7:00 AM CST | HEAVY SNOW 6.1 | 6 Nne Pana, IL | |
| Feb 21, 7:00 AM CST | HEAVY SNOW 6.5 | 3 Nw Mode, IL | |
| Feb 21, 7:00 AM CST | HEAVY SNOW 6.6 | 1 N Athens, IL | |
| Feb 21, 7:00 AM CST | HEAVY SNOW 7 | 2 S Champaign, IL | |
| Feb 21, 7:00 AM CST | HEAVY SNOW 7.2 | Tuscola, IL | |
| Feb 21, 7:00 AM CST | HEAVY SNOW 7.6 | 5 Nne Arenzville, IL | |
| Feb 21, 7:00 AM CST | SNOW 8 | 4 Sw Vanderville, IL | TRACE OF FREEZING RAIN MIXED IN. |
| Feb 21, 7:00 AM CST | HEAVY SNOW 9.5 | 1 W Riverton, IL | |
| Feb 21, 7:01 AM CST | HEAVY SNOW 6 | Jacksonville, IL | |
| Feb 21, 7:06 AM CST | SNOW 3.5 | 2 Se Paris, IL | VIA TWITTER |
| Feb 21, 7:20 AM CST | SNOW 2.4 | 3 Sw Effingham, IL | |
| Feb 21, 7:30 AM CST | SNOW 5.8 | 2 S Champaign, IL | |
| Feb 21, 7:45 AM CST | SNOW 4 | Westville, IL | |
| Feb 21, 7:45 AM CST | SNOW 4.5 | Catlin, IL | STORM TOTAL REPORTED IN CATLIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
234 WWUS43 KILX 202042 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 242 PM CST FRI FEB 20 2015 ILZ042>057-061-210500- /O.UPG.KILX.WW.Y.0007.150221T0000Z-150222T0000Z/ /O.NEW.KILX.WS.W.0004.150221T0000Z-150222T0000Z/ LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA... DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR... CHARLESTON...MATTOON...SHELBYVILLE 242 PM CST FRI FEB 20 2015 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SATURDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOW WILL SPREAD INTO THE AREA THIS EVENING...BECOMING HEAVIEST FROM LATE THIS EVENING INTO SATURDAY MORNING. THE SNOW WILL TAPER OFF BY MIDDAY SATURDAY. * ACCUMULATIONS...4 TO 7 INCHES OF SNOW. * IMPACTS...UNTREATED ROADWAYS AND WALKWAYS WILL BECOME SLICK AND SNOW COVERED. LIMITED VISIBILITIES WILL CAUSE HAZARDOUS DRIVING CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IF ABSOLUTELY NECESSARY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ062-063-066>068-071>073-210500- /O.UPG.KILX.WW.Y.0007.150221T0000Z-150222T0000Z/ /O.NEW.KILX.WS.W.0004.150221T0000Z-150222T0000Z/ CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 242 PM CST FRI FEB 20 2015 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM WARNING FOR MIXED PRECIPITATION...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SATURDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOW AND SLEET WILL SPREAD INTO THE AREA THIS EVENING...MIXING WITH OR CHANGING TO FREEZING RAIN FOR A TIME OVERNIGHT. THE HEAVIEST PRECIPITATION WILL OCCUR FROM LATE THIS EVENING THROUGH SATURDAY MORNING. THE SNOW AND SLEET WILL TAPER OFF SATURDAY AFTERNOON BEFORE ENDING. * ACCUMULATIONS...SNOW ACCUMULATIONS OF 3 TO 6 INCHES WITH FREEZING RAIN ACCUMULATIONS LESS THAN ONE QUARTER OF AN INCH. * IMPACTS...SNOW...SLEET...AND FREEZING RAIN WILL CAUSE EXTREMELY SLIPPERY CONDITIONS ON UNTREATED ROADWAYS AND WALKWAYS. THIS WILL CAUSE HAZARDOUS DRIVING CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET... AND ICE ARE EXPECTED OR OCCURRING. ONLY TRAVEL IF ABSOLUTELY NECESSARY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ036>038-040-041-210500- /O.NEW.KILX.WW.Y.0008.150221T0000Z-150222T0000Z/ FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA 242 PM CST FRI FEB 20 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SATURDAY. * TIMING...SNOW WILL SPREAD INTO THE AREA THIS EVENING...BECOMING HEAVIEST FROM LATE THIS EVENING INTO SATURDAY MORNING. THE SNOW WILL TAPER OFF BY MIDDAY SATURDAY. * ACCUMULATIONS...2 TO 4 INCHES OF SNOW. * IMPACTS...UNTREATED ROADWAYS AND WALKWAYS WILL BECOME SLICK AND SNOW COVERED. LIMITED VISIBILITIES WILL CAUSE HAZARDOUS DRIVING CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BAK
3 follow-up statements
025 WWUS43 KILX 210430 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1030 PM CST FRI FEB 20 2015 ILZ042>057-061-211000- /O.CON.KILX.WS.W.0004.000000T0000Z-150222T0000Z/ LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA... DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR... CHARLESTON...MATTOON...SHELBYVILLE 1030 PM CST FRI FEB 20 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY. * TIMING...SNOW HAS SPREAD INTO THE AREA THIS EVENING AND HAS BECOME HEAVY. THERE COULD BE A BREAK IN THE HEAVY SNOW...BUT MODERATE TO HEAVY SNOW IS EXPECTED TO RETURN AND CONTINUE INTO SATURDAY MORNING. THE SNOW WILL TAPER OFF BY MIDDAY SATURDAY. * ACCUMULATIONS...4 TO 7 INCHES OF SNOW. * IMPACTS...ROADWAYS AND WALKWAYS WILL BECOME SLICK AND SNOW COVERED. LIMITED VISIBILITIES WILL CAUSE HAZARDOUS DRIVING CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IF ABSOLUTELY NECESSARY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ062-063-066>068-071>073-211000- /O.CON.KILX.WS.W.0004.000000T0000Z-150222T0000Z/ CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 1030 PM CST FRI FEB 20 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY. * TIMING...A MIX OF SNOW...SLEET AND FREEZING RAIN IS MOVING ACROSS THE AREA TONIGHT AND WILL CONTINUE DURING THE OVERNIGHT HOURS. THE HEAVIEST PRECIPITATION WILL OCCUR OVERNIGHT THROUGH SATURDAY MORNING. THE SNOW AND SLEET WILL TAPER OFF SATURDAY AFTERNOON BEFORE ENDING. * ACCUMULATIONS...SNOW ACCUMULATIONS OF 3 TO 6 INCHES WITH FREEZING RAIN ACCUMULATIONS LESS THAN ONE QUARTER OF AN INCH. * IMPACTS...SNOW...SLEET...AND FREEZING RAIN WILL CAUSE EXTREMELY SLIPPERY CONDITIONS ON ROADWAYS AND WALKWAYS. THIS WILL CAUSE HAZARDOUS DRIVING CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET... AND ICE ARE EXPECTED OR OCCURRING. ONLY TRAVEL IF ABSOLUTELY NECESSARY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ036>038-040-041-211000- /O.CON.KILX.WW.Y.0008.000000T0000Z-150222T0000Z/ FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA 1030 PM CST FRI FEB 20 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY. * TIMING...SNOW WILL SPREAD INTO THE AREA TONIGHT...BECOMING HEAVIEST OVERNIGHT AND INTO SATURDAY MORNING. THE SNOW WILL TAPER OFF BY MIDDAY SATURDAY. * ACCUMULATIONS...2 TO 4 INCHES OF SNOW. * IMPACTS...ROADWAYS AND WALKWAYS WILL BECOME SLICK AND SNOW COVERED. LIMITED VISIBILITIES WILL CAUSE HAZARDOUS DRIVING CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ AUTEN
094 WWUS43 KILX 210946 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 346 AM CST SAT FEB 21 2015 ILZ042>057-061-211800- /O.CON.KILX.WS.W.0004.000000T0000Z-150222T0000Z/ LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA... DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR... CHARLESTON...MATTOON...SHELBYVILLE 346 AM CST SAT FEB 21 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...PERIODS OF MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH MORNING...TAPERING OFF BY MIDDAY. * ACCUMULATIONS...ADDITIONAL SNOWFALL OF 1 TO 3 INCHES WITH STORM TOTAL ACCUMULATIONS OF 4 TO 7 INCHES. LOCALLY HIGHER STORM TOTALS EXCEEDING 12 INCHES IN A NARROW BAND FROM AROUND JACKSONVILLE THROUGH SPRINGFIELD AND DECATUR. * IMPACTS...ROADWAYS AND WALKWAYS WILL BE SLICK AND SNOW COVERED. LIMITED VISIBILITIES WILL CAUSE HAZARDOUS DRIVING CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IF ABSOLUTELY NECESSARY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ062-063-066>068-071>073-211800- /O.CON.KILX.WS.W.0004.000000T0000Z-150222T0000Z/ CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 346 AM CST SAT FEB 21 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...A MIX OF SNOW...SLEET AND FREEZING RAIN WILL CONTINUE THROUGH THE MORNING. THE SNOW AND SLEET WILL TAPER OFF DURING THE AFTERNOON BEFORE ENDING. * ACCUMULATIONS...ADDITIONAL SNOWFALL OF UP TO 2 INCHES WITH STORM TOTAL ACCUMULATIONS OF 3 TO 6 INCHES. FREEZING RAIN ACCUMULATIONS LESS THAN ONE QUARTER OF AN INCH. * IMPACTS...SNOW...SLEET...AND FREEZING RAIN WILL CAUSE EXTREMELY SLIPPERY CONDITIONS ON ROADWAYS AND WALKWAYS. THIS WILL CAUSE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET... AND ICE ARE EXPECTED OR OCCURRING. ONLY TRAVEL IF ABSOLUTELY NECESSARY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ036>038-040-041-211800- /O.CON.KILX.WW.Y.0008.000000T0000Z-150222T0000Z/ FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA 346 AM CST SAT FEB 21 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...SNOW WILL CONTINUE INTO THE MORNING. THE SNOW WILL TAPER OFF BY MIDDAY. * ACCUMULATIONS...ADDITIONAL SNOWFALL OF UP TO 2 INCHES WITH STORM TOTALS OF 2 TO 4 INCHES. * IMPACTS...ROADWAYS AND WALKWAYS WILL BE SLICK AND SNOW COVERED. LIMITED VISIBILITIES WILL CAUSE HAZARDOUS DRIVING CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ONTON
099 WWUS43 KILX 211526 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 926 AM CST SAT FEB 21 2015 ...WINTER STORM WARNING CANCELLED... .HEAVY SNOW HAS ENDED ACROSS CENTRAL AND SOUTHEAST ILLINOIS. ILZ042>057-061>063-066>068-071>073-211630- /O.CAN.KILX.WS.W.0004.000000T0000Z-150222T0000Z/ LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA... DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR... CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA... LAWRENCEVILLE 926 AM CST SAT FEB 21 2015 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER STORM WARNING. SOME LINGERING LIGHT SNOW WILL BE POSSIBLE THROUGH NOON OVER EAST CENTRAL ILLINOIS...HOWEVER THE MORE SIGNIFICANT SNOWFALL HAS ENDED. ROADWAYS WILL REMAIN HAZARDOUS THROUGH THIS AFTERNOON...SO ALLOW PLENTY OF EXTRA TIME IF YOU MUST TRAVEL. $$ ILZ036>038-040-041-211630- /O.CAN.KILX.WW.Y.0008.000000T0000Z-150222T0000Z/ FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA 926 AM CST SAT FEB 21 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ 25
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this winter storm warning went out at Feb 20, 11:27 AM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Feb 20, 11:27 AM CST, 3 hours 15 minutes before
Area Forecast Discussion NATIONAL WEATHER SERVICE LINCOLN IL 1127 AM CST Fri Feb 20 2015 .UPDATE... ISSUED AT 1057 AM CST FRI FEB 20 2015 Developing storm system still on track for later this evening. Small disturbance moving through the region bringing some light snow showers/flurries. Returns are fairly consistent on radar...but the reports are scattered. Temperatures still in the teens in most locations at best...struggling to reach double digits over the more dense snowpack to the south. Forecast highs are doing well considering the slow advection of warmth into the region from SW to NE into perpendicular flow out of the SE. Made some minor adjustments to lower the general slight chance/chance pop grids to better reflect the trends...but all in all, no major updates necessary. && .SHORT TERM...(Today) ISSUED AT 331 AM CST FRI FEB 20 2015 Relatively quiet and cloudy weather expected for today as main activity moves by to the north and a developing surface low approaches from the southwest. First feature is a band of very light precipitation in warm advection as a northern stream shortwave currently over eastern ND approaches and moves by to the north. Radar indicates very light precipitation over IA and western IL this morning however given the dry air with dewpoints below zero seeing very few reports of snow reaching the ground. Late in the morning through early afternoon as conditions moisten up and the upper level wave swings by, will see a chance of light snow, mainly north of I-72. Amounts should be quite light, only a few tenths at most. Meanwhile, a surface low will be developing over the southern Plains and approaching central/SE IL from the southwest. Warm advection ahead of the low will start to spread light snow toward southern IL, and will see a chance of precipitation mainly south of I-72 by late afternoon. Highs will moderate somewhat for today, reaching the 20s, however quite a bit of cold air will remain trapped below an inversion aloft. Brisk southeasterly winds will develop today, with 15-20 mph sustained speeds by late morning and gusts 25-30 mph. && .LONG TERM...(Tonight through Thursday) ISSUED AT 331 AM CST FRI FEB 20 2015 Will issue a winter weather advisory tonight and Saturday south of a Rushville to Bloomington line for 2-4 inches of snow along with some light ice accumulations near a tenth inch or less in southeast IL from I-70 southeast overnight and Sat morning. Will also have some light sleet accumulations south of I-72 tonight and Sat morning. 00Z models have trended a bit further south with storm track along with colder air and have trended forecast in that direction. Between 1-3 inches of snow likely along and north of a Rushville to Bloomington line tonight and Sat morning. Surface low pressure to develop over Texas panhandle this afternoon and move into mid MS river valley by 18Z/noon Sat and and toward southern Lake Erie by sunset Sat. Models develop light snow across central and southeast IL during this evening from sw to ne and gets mixed with sleet south of a Springfield to Terre Haute line and eventually light freezing rain in southeast IL overnight into Sat morning. Models continue to trend quicker with ending precipitation during Sat afternoon and mainly lingering precipitation in eastern IL between 18-21Z Sat and diminishing late Sat afternoon. Most areas will be dry by sunset Sat with just a chance of flurries. Highs Sat range from lower 30s north of I-72 to upper 30s in far southeast IL where rain is possible Sat afternoon and to lower snowfall amounts there due to some melting here Sat afternoon. A northern stream short wave dives se into IA/WI and northern IL by dawn Sunday keeping the brunt of its light snow north of central IL. But colder air will usher into the region Sat night and Sunday and linger into Monday. A wind chill advisory may be needed overnight Sunday night into mid Monday morning for wind chills of 15-20 below zero north of I-70. Arctic high pressure settles se into the mid MS river valley Monday and east into ohio valley Monday night bringing the bitter cold air back into the region. Fairly strong low pressure drops se into the upper Great Lakes Tue with a upper level trof digging into the region and could bring chance of flurries to central IL. Temps modify to highs in upper 20s to lower 30s Tue afternoon. Colder air ushers back into region behind this system Tue night thru Fri and another clipper system to bring chance of flurries Thu. Climate Prediction Center (CPC) Day 8-14 outlook for Feb 26-Mar 5th has IL in greater than 50% chance of below normal temperatures, so winter cold looks to continue next 2 weeks. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) ISSUED AT 1123 AM CST FRI FEB 20 2015 In the immediate short term, gusty south/southeasterly winds sustained 15-20kts, gusting to 25kts through the afternoon. Mainly VFR with some scattered drops just into MVFR with light snow showers. However, overnight snow event deteriorating in the models and worsening the forecast with each run. Have dropped visibility and cigs this evening and overnight in the tempos with best guess from high res models for moderate snow and at LIFR conditions. Timing is extremely low confidence and forecast will be subject to rapid changes in conditions. && .ILX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY from 6 PM this evening to 6 PM CST Saturday FOR ILZ042>057-061>063-066>068-071>073. && UPDATE...HJS SHORT TERM...Onton LONG TERM...07 AVIATION...HJS
Hazardous weather outlook, Feb 20, 11:12 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1112 AM CST FRI FEB 20 2015 ILZ027>031-036>038-040-041-211100- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 1112 AM CST FRI FEB 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STORM SYSTEM IS EXPECTED TO BRING LIGHT SNOW ACCUMULATIONS UP TO AROUND 3 INCHES TONIGHT. UNTREATED ROADS WILL BECOME SLICK AND SNOW COVERED CAUSING HAZARDOUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE ABNORMALLY COLD WEATHER WILL DEVELOP FOR SUNDAY INTO NEXT WEEK. WIND CHILLS MAY REACH BELOW -15 DEGREES BY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. ILZ042>057-211100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-VERMILION- 1112 AM CST FRI FEB 20 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STORM SYSTEM IS EXPECTED TO BRING SNOW ACCUMULATIONS OF 4 TO 7 INCHES TONIGHT INTO SATURDAY. UNTREATED ROADS WILL BECOME SLICK AND SNOW COVERED CAUSING HAZARDOUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW SHOWERS WILL CONTINUE INTO SATURDAY AFTERNOON. MORE ABNORMALLY COLD WEATHER WILL DEVELOP FOR SUNDAY INTO NEXT WEEK. WIND CHILLS MAY REACH AROUND -15 DEGREES BY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. ILZ061>063-066>068-071>073-211100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- SHELBY- 1112 AM CST FRI FEB 20 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STORM SYSTEM IS EXPECTED TO BRING A MIX OF SNOW...SLEET...AND FREEZING RAIN TONIGHT INTO SATURDAY AFTERNOON. SNOW ACCUMULATIONS OF 6 TO 9 INCHES WITH FREEZING RAIN ACCUMULATIONS LESS THAN ONE QUARTER OF AN INCH ARE EXPECTED. UNTREATED ROADS WILL BECOME SLICK AND SNOW COVERED CAUSING HAZARDOUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MIX OF WINTRY PRECIPITATION WILL CONTINUE INTO SATURDAY AFTERNOON. MORE ABNORMALLY COLD WEATHER WILL DEVELOP FOR SUNDAY INTO NEXT WEEK. WIND CHILLS MAY APPROACH -15 DEGREES BY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 4:02 AM CST | Winter Weather Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 19 more | 11 hr |
| Feb 20, 2:42 PM CST | Winter Weather Advisory | ILX | Fulton, McLean, Mason, Schuyler, Tazewell | 19 hr |
Nearby
Winter Storm Warnings in Illinois, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.